Muscle Ache

I have AF but with only mild symptons I.e occasional tiredness & breathlessness no other problems at all, I am on Ramaprill 10mg (for blood pressure control) Bisoprolol 2.5mg and Warfarin. I recently asked my GP if I could lower by dose of Bisoprolol from 5mg to 2.5mg which was agreed, my pulse has not change and my BPM is still 60 -70 . I have been suffering for months with joint pain in my elbows, shoulders and knees and sometimes in my neck, I walk a lot and am fairly fit and not overweight and have read that Bisoprolol can cause these problems - can anybody out there offer any thoughts?

3 Replies

oldestnewest
  • I take bisopropol ramipril and digoxin. I suffer the same muscle joint aches as you and have just dropped The ramipril (with the OK from GP) to try and isolate which is causing the problem.

  • hi Peddling, thanks for your input, let me know how you get on, I will do the same - Palmer

  • Hi there Palmer, like you I am on Bisoprolol (3.75mg) and Warfarin. Unlike most AF sufferers I have seen on this forum, I have none of the problems that can occur. For me I just have an irregular heart rate and the med just drops the top rate down but doesn't regulate it. My symptoms when it started two years ago were severe breathlessness when hard exercising. I record heart rate and recovery rate on my bike that's on rollers in the garage and have more graphs than you can throw a stick at. My doctor is very sympathetic but is no expert so I recently had a private appointment with a consultant. The upshot is that she feels that I can drop the Biso dose down to 2.5mg which will happen when my med runs out in a couple of weeks.

    I am now on the bike every day for 20 mins and will do so until the med runs out. I'm going to leave it for a week then compare the exercise results with those taken now.

    What I am aiming for is to be able to get my racing/exercise heart rate up higher albeit still irregular, so it reduces the breathlessness and hopefully improves my speed. I'm only an AF amateur but from what I have read here and don't think surgery of any kind will change things.

    Having been a 'project' man most of my career I work on cause and effect based on data, stats process control and the like. Clearly there are many other factors that will come into play but I hope the lowering of the dose will show some significant data changes so I can use that to base my dosage on.

    All that may be of interest to you, maybe not. I still push myself in any sport I do and maybe because I am still active (I'm a very young 62 by the way) I don't have any aches, pains, strains etc. I do though get very itchy legs and rashes on my lower limbs plus feel tired a good deal of the time so it will be interesting to see if a lower dose reduces those symptoms.

    All us AF sufferers are different and I count myself very fortunate to have only my symptoms. I'll post some results in a months time when the lower dose has had time to kick in.

    Good luck and best wishes

You may also like...